Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 149, NWS Denver/Boulder, CO

July 13, 20115 counties in Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 13, 2011, 5:56 PM MDT for 5 counties in Colorado. It was in force for 49 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 5:56 PM MDT (23:56 UTC)
Expired
Jul 13, 2011, 6:45 PM MDT
In force
49 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Adams County, CO, Arapahoe County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO

The radar

The Denver radar (KFTG), 33 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:04 PM MDTHAIL 0.75Lakewood, CO
Jul 13, 6:08 PM MDTHAIL 1Lakewood, CO
Jul 13, 6:09 PM MDTHAIL 1.25Lakewood, CO
Jul 13, 6:14 PM MDTHAIL 13 W Denver, CO
Jul 13, 6:17 PM MDTHAIL 1Denver, CO
Jul 13, 6:20 PM MDTHAIL 11 Sw Denver, COSTREET FLOODING
Jul 13, 6:24 PM MDTHAIL 1.256 Wsw Denver, COMINOR STREET FLOODING
Jul 13, 6:26 PM MDTHAIL 1.51 Sw Denver, COSIGNIFICANT TREE DAMAGE
Jul 13, 6:34 PM MDTHAIL 1.251 W Englewood, CO
Jul 13, 6:40 PM MDTHAIL 15 Wsw Denver, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 5:13 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WUUS55 KBOU 132356
SVRBOU
COC001-005-031-035-059-140045-
/O.NEW.KBOU.SV.W.0149.110713T2356Z-110714T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
556 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO
  NORTH CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO
  WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  DENVER COUNTY IN NORTHEAST COLORADO

* UNTIL 645 PM MDT

* AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
  THIS STORM WAS LOCATED OVER EXTREME EASTERN LAKEWOOD...OR 6 MILES
  WEST OF DENVER...MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKLEY
  AFB...SHERIDAN...HIGHLANDS RANCH...GREENWOOD VILLAGE...
  CENTENNIAL...WHEAT RIDGE...LITTLETON...LAKEWOOD...ENGLEWOOD...
  DENVER...SOUTHWESTERN COMMERCE CITY...WESTERN AURORA AND
  SOUTHEASTERN ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR EAST CENTRAL COLORADO.

&&

LAT...LON 3978 10473 3951 10479 3958 10516 3983 10514
TIME...MOT...LOC 2356Z 280DEG 16KT 3970 10506
WIND...HAIL <50MPH 1.00IN

$$
1 follow-up statement
347 
WWUS55 KBOU 140024
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
624 PM MDT WED JUL 13 2011

COC035-140034-
/O.CAN.KBOU.SV.W.0149.000000T0000Z-110714T0045Z/
DOUGLAS CO-
624 PM MDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DOUGLAS COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR EAST CENTRAL COLORADO.

LAT...LON 3978 10473 3969 10475 3958 10516 3983 10514
TIME...MOT...LOC 0024Z 254DEG 20KT 3973 10492

$$

COC001-005-031-059-140045-
/O.CON.KBOU.SV.W.0149.000000T0000Z-110714T0045Z/
JEFFERSON CO-ARAPAHOE CO-ADAMS CO-DENVER CO-
624 PM MDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHERN DENVER...SOUTHWESTERN ADAMS...NORTHWESTERN ARAPAHOE AND
EAST CENTRAL JEFFERSON COUNTIES...

AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
THIS STORM WAS LOCATED OVER CENTRAL DENVER...MOVING EAST AT 25 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKLEY AFB...SHERIDAN...WHEAT RIDGE...NORTHWESTERN LITTLETON...
LAKEWOOD...ENGLEWOOD...DENVER...SOUTHWESTERN COMMERCE CITY...WESTERN
AURORA AND SOUTHEASTERN ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1.25 INCHES IN DIAMETER HAS BEEN REPORTED IN LAKEWOOD 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR EAST CENTRAL COLORADO.

&&

LAT...LON 3978 10473 3969 10475 3958 10516 3983 10514
TIME...MOT...LOC 0024Z 254DEG 20KT 3973 10492
WIND...HAIL <50MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:55 PM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 13, 2:55 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT WED JUL 13 2011

.SHORT TERM...DEALING WITH A SOMEWHAT DIFFERENT ENVIRONMENT TODAY.
IN THE LARGE SCALE...THE AREA IS PRESENTLY UNDER WEAK MID-LEVEL
SUBSIDENCE ON BACK SIDE OF A WEAK SHORTWAVE NOW PASSING OVER WRN-
CNTRL NEBRASKA/KANSAS. ATTENTION TURNS TO THE NORTH-SOUTH LINE OF
T-STORMS NOW FIRING OVER WRN WYOMING/ERN UTAH. WATER VAPOR SATELLITE
LOOP AND MODEL QG VERTICAL VELOCITY FIELDS SHOW WEAK LIFT ASSOCIATED
WITH A WEAK SHORTWAVE ROTATING AROUND THE BIG UPPER RIDGE CENTERED
OVER TEXAS. MODELS SHOW THIS WAVE PASSING OVER ERN WYOMING/NERN
COLORADO EARLY THIS EVENING. MEANWHILE...THE AIRMASS OVER THE CWFA
IS NOT AS MOIST TODAY...MAINLY AT MID/UPPER LEVELS. PW VALUES ON THE
PLAINS HAVE FALLEN 0.10 TO 0.20 INCH SINCE THIS SAME TIME ON
TUESDAY...BUT STILL UP AROUND AN INCH. DRYING ALOFT HAS ALLOWED FOR
PLENTY OF SUNSHINE DURING THE PAST 3-4 HOURS TO SPUN SCATTERED LOW
TOP CONVECTION IN THE MOUNTAINS AND OVER THE PALMER DIVIDE. BUT NO
LIGHTNING AS OF 19Z. WHILE SKIES ARE GENERALLY CLOUD-FREE ON THE
PLAINS ADJACENT TO THE FOOTHILLS...ISOLATED T-STORMS HAVE ALREADY
FORMED OVER THE PALMER DIVIDE. LATEST LAPS ANALYSIS SHOWS A BNDRY
LAYER THETA-E RIDGE UP AGAINST THE FOOTHILLS WHERE THE LAPS ALSO
INDICATES SFC BASED CAPES IN THE 2000-2500 J/KG RANGE AT THIS HOUR.
HOWEVER...RADIOMETRIC SOUNDINGS FOR DENVER AND BOULDER STILL SHOW
WEAK CIN OVER THE AREA HENCE THE LACK OF CONVECTION EAST OF THE
FOOTHILLS. JUST NEED ANOTHER 2-3 DEG F OF WARMING TO REACH THE
CONVECTIVE TEMP HERE IN THE DENVER AREA. SOILS BENEATH THE STORMS
BLOWING UP OVER ELBERT COUNTY ARE QUITE WET AFTER THE DRENCHING LAST
EVENING...SO IT WON/T TAKE MUCH TO CAUSE FLOODING/FLASH FLOODING
DOWN THAT WAY WITHIN THE NEXT FEW HOURS. LAPS CAPE VALUES DOWN THERE
ALREADY OVER 3000 J/KG. RAPIDLY FORMING CBS DOWN THAT WAY MAY ALSO
PRODUCE A FEW SHORT-LIVED LAND SPOUTS/TORNADOES.

FARTHER NORTH OVER THE REST OF THE I-25 URBAN CORRIDOR...ITS
PROBABLY NOT UNTIL AFTER 22Z AND POSSIBLY NOT UNTIL AFTER 00Z...THAT
WE/LL SEE T-STORMS FORMING. COULD SEE A FEW STORMS BECOMING SEVERE
WITH LARGE HAIL AND DAMAGING WET MICROBURST WINDS THE BIGGEST
THREAT. AGAIN CAN NOT RULE OUT LOCALIZED URBAN/RURAL FLOODING DURING
THE EARLY EVENING HOURS. AND WITH HIGH PW VALUES CREEPING UP INTO
THE FOOTHILLS WITH A SELY LOW-LEVEL FLOW...HEAVY RAINFALL COULD ALSO
CAUSE FLOODING AND DEBRIS FLOWS IN A COUPLE OF THE FRONT RANGE BURN
SCARS. ALTHOUGH RAINFALL DURATIONS SHOULD BE SHORTER TODAY WITH THE
SLIGHTLY FASTER STORM MOTIONS TODAY. SHOULD SEE MOST IF NOT ALL OF
THIS MTN...FTHL AND URBAN CORRIDOR STORM ACTIVITY ENDING BY AROUND
04Z THIS EVENING.

FARTHER OUT ACROSS THE NERN PLAINS...EXTENSIVE LOW/MID-LEVEL CLOUD
COVER SINCE LAST NIGHT HAS CAPPED ANY CONVECTION OUT THERE. HOWEVER
MODELS SHOW LOW CAPES OUT THERE BY THIS EVENING...BUT CINS SLOW TO
ERODE IF AT ALL.

ON THURSDAY...MODELS SHOW THE AIRMASS EAST OF THE MTNS MOISTENING
AGAIN WITH S-SELY LOW-LEVEL ON THE PLAINS. MODELS SHOW A GRADUAL
UPTICK IN PW AND BNDRY LAYER THETA-E VALUES THROUGH THE DAY WITH PW
VALUES PUSHING 1.25 INCHES ALONG THE NRN/CNTRL FOOTHILLS BY 00Z.
OTHERWISE FLOW ALOFT REMAIN LIGHT SWLY WITH THE HOT UPPER RIDGE TO
OUR SOUTHEAST. LOOKS LIKE ANOTHER ROUND OF SCATTERED LATE AFTERNOON
TO MID-EVENING T-STORMS. BUT NOT JUST OVER AND NEAR THE FRONT RANGE
AND PALMER DIVIDE...BUT OUT ACROSS THE NERN PLAINS WHERE MODELS SHOW
CAPES AROUND 3000 J/KG AFTER 21Z. AND WITH SHEAR LOOKING BETTER OUT
THAT WAY...COULD SEE SOME STORMS TURNING SEVERE LATE. LASTLY SEE A
2-3C WARMUP IN MAX TEMPS THE NEXT 24 HOURS.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...THE UPPER LEVEL
RIDGE OVER THE EASTERN HALF OF THE COUNTRY WILL SLOWLY SHIFT WEST
THROUGH THE WEEKEND. BY NEXT WEEK...THE RIDGE WILL INTENSIFY AND BY
POSITIONED OVER THE CENTRAL U.S. THE AIRMASS WILL REMAIN ON THE
MOIST SIDE AND BE UNSTABLE DURING THE AFTERNOON AND EVENING HOURS.
THIS WILL BRING A ROUND OF AFTERNOON AND EVENING THUNDERSTORMS MOST
DAYS...IF NOT EVERY DAY. TEMPERATURES WILL SLOWLY RISE DURING THE
PERIOD. BY NEXT WEEK...HIGHS ARE ANTICIPATED TO CLIMB INTO THE 90S
OVER NORTHEAST COLORADO. THE WARMING ALOFT MAY CAP THE EASTERN
PLAINS A FEW DAYS...ESPECIALLY NEXT WEEK. THE BEST CHANCE FOR STORMS
WILL BE OVER THE HIGHER TERRAIN AND ALONG THE FRONT RANGE URBAN
CORRIDOR. NOT SEEING ANY WELL DEFINED SHORT WAVES OR SYSTEMS SO JUST
EXPECT ISOLATED TO SCATTERED LATE DAY STORMS.

&&

.AVIATION...AFTERNOON SOLAR HEATING AND OUTFLOW FROM T-STORMS OVER
THE FOOTHILLS AND PALMER DIVIDE ARE EXPECTED TO PRODUCE SCATTERED
THUNDERSTORMS OVER THE GREATER DENVER METRO AREA SOMETIME AFTER 23Z
TODAY. THIS LATEST ROUND OF STORMS ARE NOT EXPECTED TO BE AS
WIDESPREAD NOR AS WET. HOWEVER THERE IS A THREAT FOR HAIL AS LARGE
AS AN INCH IN DIAMETER...AND WET MICROBURST WINDS UP TO 60 MPH WITH
A FEW STORMS EARLY THIS EVENING. VSBYS MAY LOWER TO 3-4 MILES AND
CEILINGS DOWN TO ABOUT 5000 FT AGL WITH THIS CONVECTION. SHOWERS AND
STORMS IN THE DENVER AREA SHOULD DIMINISH AFTER 03Z WITH GRADUAL
CLEARING OVERNIGHT. APPEARS AS THOUGH WE COULD SEE A REPEAT OF THIS
WEATHER PATTERN TOMORROW.

&&

.HYDROLOGY...SIGNIFICANT MOUNTAIN SNOWMELT RUNOFF CONTINUES ABOVE
12000 FEET. SEVERAL STREAMS CONTINUE TO RUN NEAR OR ABOVE BANKFULL
IN THE HIGH COUNTRY. STREAM LEVELS ARE GENERALLY EXPECTED TO
GRADUALLY DECREASE OVER THE NEXT FEW DAYS BUT HEAVY RAINFALL FROM
AFTERNOON AND EVENING THUNDERSTORMS MAY STILL PRODUCE RAPID RISES TO
ALREADY SWOLLEN STREAMS...PARTICULARLY ON STREAMS EAST OF THE
CONTINENTAL DIVIDE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BAKER /MEIER
Hazardous weather outlook, Jul 13, 5:21 PM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DENVER CO
521 PM MDT WED JUL 13 2011

COZ030>051-141200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
521 PM MDT WED JUL 13 2011

...TORNADO WATCH IN EFFECT FOR EASTERN ELBERT AND LINCOLN COUNTIES
IN EAST CENTRAL COLORADO UNTIL 10 PM THIS EVENING...
...SEVERE THUNDERSTORM WATCH FOR THE COUNTIES IN AND NEAR THE FRONT
RANGE FOOTHILLS UNTIL 11 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SLOW MOVING THUNDERSTORMS ALONG THE PALMER DIVIDE IN
ELBERT AND NORTHERN LINCOLN COUNTIES LATE THIS AFTERNOON ARE
EXPECTED TO BECOME MORE NUMEROUS THIS EVENING. SOME OF THESE STORMS
COULD TURN SEVERE THIS EVENING...PRODUCING LARGE HAIL...DAMAGING
OUTFLOW WINDS...HEAVY RAINFALL AND BRIEF TORNADOES. OTHER
THUNDERSTORMS ARE EXPECTED TO FORM FARTHER NORTH ALONG THE FRONT
RANGE THIS EVENING. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL...LARGE HAIL AND STRONG POTENTIALLY DAMAGING WINDS. INTENSE
LIGHTNING SHOULD ALSO OCCUR WITH THESE STORMS. FARTHER OUT ON THE
PLAINS...ONLY ISOLATED WEAK SHOWERS AND STORMS ARE EXPECTED
OVERNIGHT SINCE THE ATMOSPHERE IS FAR LESS UNSTABLE IN THIS AREA.

STRONG AFTERNOON HEATING AND A VERY MOIST ATMOSPHERE WILL COMBINE
WITH THE LIFT PRODUCED BY A WEAK UPPER AIR WEATHER DISTURBANCE THAT
IS FORECAST TO PASS OVER THE FRONT RANGE LATER THIS EVENING. EVEN
THOUGH STORMS MAY PRODUCE HEAVY RAINFALL THIS EVENING...THE THREAT
OF WIDESPREAD FLOODING IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED OVER THE NEXT FEW
DAYS.  THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA.  THE MAIN THREAT FROM THE
THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN AND STRONG WINDS.
TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS EVENING IN THE
GREATER DENVER METRO AREA. REPORTS OF HEAVY RAINFALL...FLOODING AND
LARGE HAIL WOULD BE APPRECIATED.

BAKER/MEIER

In the hours before

Special weather statement, Jul 13, 2:01 PM MDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
201 PM MDT WED JUL 13 2011

COZ041-046-132030-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
201 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL ELBERT COUNTY

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 16 MILES EAST OF FONDIS...OR 25 MILES WEST OF LIMON...MOVING
NORTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO FONDIS.

LAT...LON 3924 10447 3935 10398 3921 10390 3912 10440
      3912 10442
TIME...MOT...LOC 2001Z 244DEG 8KT 3922 10414
Local storm report, Jul 13, 2:32 PM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
232 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             SIMLA                   39.14N 104.08W
07/13/2011  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

&&

FREDIN
Local storm report, Jul 13, 2:44 PM MDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
244 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             SIMLA                   39.14N 104.08W
07/13/2011  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

0222 PM     HAIL             3 N SIMLA               39.18N 104.08W
07/13/2011  M1.00 INCH       ELBERT             CO   STORM CHASER

&&

FREDIN
Local storm report, Jul 13, 4:29 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
429 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             7 S ELIZABETH           39.26N 104.60W
07/13/2011  M1.00 INCH       ELBERT             CO   NWS EMPLOYEE

0300 PM     HAIL             1 WSW MATHESON          39.16N 104.00W
07/13/2011  M0.88 INCH       ELBERT             CO   STORM CHASER

0231 PM     HAIL             SIMLA                   39.14N 104.08W
07/13/2011  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

0222 PM     HAIL             3 N SIMLA               39.18N 104.08W
07/13/2011  M1.00 INCH       ELBERT             CO   STORM CHASER

&&

FREDIN
Special weather statement, Jul 13, 5:08 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
508 PM MDT WED JUL 13 2011

COZ034-036-039-140000-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
508 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHERN JEFFERSON COUNTY
  EAST CENTRAL CLEAR CREEK COUNTY

AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 2 MILES SOUTHEAST OF BERGEN PARK...OR 21 MILES WEST OF
DENVER...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO RED ROCKS
PARK...MORRISON...KITTREDGE...IDLEDALE...FLOYD HILL...EVERGREEN...
BROOKVALE...BERGEN PARK...NORTHWESTERN LAKEWOOD AND GOLDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING
FOR EAST CENTRAL COLORADO.

&&

LAT...LON 3981 10520 3970 10509 3959 10532 3959 10547
      3968 10553
TIME...MOT...LOC 2308Z 222DEG 8KT 3967 10533

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:34 PM MDTFlash Flood WarningBOUArapahoe, Elbert2 hr
Jul 12, 6:39 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert51 min
Jul 12, 7:03 PM MDTTornado WarningBOUElbert42 min
Jul 12, 7:19 PM MDTFlash Flood WarningBOUArapahoe, Elbert91 min
Jul 12, 7:23 PM MDTSevere Thunderstorm WarningBOUWeld52 min
Jul 12, 7:27 PM MDTTornado WarningBOUElbert48 min
Jul 12, 7:34 PM MDTTornado WarningBOUWeld41 min
Jul 12, 7:45 PM MDTTornado WarningBOUElbert45 min
Jul 12, 7:48 PM MDTAreal Flood AdvisoryBOUWeld87 min
Jul 12, 8:05 PM MDTSevere Thunderstorm WarningBOUWeld40 min
Jul 12, 8:17 PM MDTTornado WarningBOUElbert43 min
Jul 12, 8:21 PM MDTSevere Thunderstorm WarningBOUWeld54 min
Jul 12, 8:33 PM MDTFlash Flood WarningBOUArapahoe, Elbert3 hr
Jul 12, 8:44 PM MDTFlash Flood WarningBOUWeld2 hr
Jul 12, 9:00 PM MDTSevere Thunderstorm WarningBOUElbert60 min
Jul 12, 9:04 PM MDTSevere Thunderstorm WarningBOUWeld56 min
Jul 12, 9:10 PM MDTTornado WarningBOUWeld34 min
Jul 12, 9:15 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Jefferson90 min
Jul 12, 9:30 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver44 min
Jul 12, 9:40 PM MDTAreal Flood AdvisoryBOUBoulder95 min
Jul 12, 9:59 PM MDTSevere Thunderstorm WarningBOUWeld61 min
Jul 12, 10:35 PM MDTAreal Flood AdvisoryBOULarimer, Weld115 min
Jul 12, 10:48 PM MDTFlash Flood WarningBOUWeld3 hr
Jul 12, 10:54 PM MDTFlash Flood WarningBOULarimer2 hr
Jul 12, 11:19 PM MDTAreal Flood WarningBOUArapahoe, Elbert6 hr
Jul 13, 12:04 AM MDTRiver Flood AdvisoryBOUAdams10 hr
Jul 13, 12:16 AM MDTFlash Flood WarningBOUWeld3 hr
Jul 13, 12:32 AM MDTRiver Flood AdvisoryBOUWeld47 hr
Jul 13, 12:37 AM MDTAreal Flood AdvisoryBOUWeld83 min
Jul 13, 1:11 AM MDTAreal Flood AdvisoryBOULogan94 min
Jul 13, 2:01 PM MDTSpecial Weather StatementBOUElbert29 min
Jul 13, 2:22 PM MDTSevere Thunderstorm WarningBOUElbert38 min
Jul 13, 2:42 PM MDTAreal Flood AdvisoryBOUElbert93 min
Jul 13, 2:58 PM MDTSevere Thunderstorm WarningBOUElbert38 min
Jul 13, 3:52 PM MDTSevere Thunderstorm WarningBOUElbert38 min
Jul 13, 4:22 PM MDTSevere Thunderstorm WarningBOUElbert16 min
Jul 13, 5:08 PM MDTSpecial Weather StatementBOUJefferson52 min
Jul 13, 5:53 PM MDTAreal Flood AdvisoryBOUBoulder82 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.